Anecdotal evidence only. I hope this might be useful for someone, especially that semaglutide is often considered a sort of miracle drug (and for good reasons). TL;DR:
I've been taking Rybelsus (with medical supervision, just for weight loss, not diabetes). Started in the last days of December 2024 - 3mg for a month, 7mg for 2 months, then 14mg until 3 weeks ago when I went back to 7mg. This is, I think, a pretty standard path.
It worked great for weight loss - I went from 98kg to 87kg in 9 months with literally zero effort - I ate what I wanted, whenever I wanted, just ate less because I didn't want to eat as much as before. Also, almost no physiological side-effects.
I don't remember exactly when the symptoms started, but I think they were pretty signifiant around the beginning of March and didn't improve much until roughly a few days after I decreased the dose.
First, I noticed that work is no longer fun (and it was fun for the previous 2 years). I considered burnout. But it didn't really look like burnout.
Then, I considered depression. But I had no other depression symptoms.
My therapist explicitly called it more than once "anhedonia with unknown causes" so this is not only a self-diagnosis.
Some random memories:
See this reddit thread. You can also google "ozempic personality" - but I think this is rarely about just pure anhedonia.
(NOTE: All non-personal observations here are low quality and an LLM with deep search will do better)
My wife coaches teen athletes and the signs she's taught to look out for are not weight loss but withdrawal, depression, poor digestion, feeling cold etc. Not to say that you're doing something unhealthy, just that low mood is a known effect of being in an extended calorie deficit and not necessarily an effect of the semaglutide.
As you go further into deficit you tend to downregulate other stuff (eg bone and tissue maintenance) before losing weight faster, so the amount of weight loss only gives you an lower bound on your deficit. It might be worth tr... (read more)